MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

XTANT MEDICAL HOLDINGS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0470
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of an instrument malfunction on 11/04/2022.It was reported that a distal tine of a system counter torque sleeve fractured while being used during a surgical procedure on (b)(6) 2022.There were no known patient complications or delays in treatment.An alternate available instrument was used to successfully complete the procedure.A return authorization was issued for return of the complaint instrument, which was received at the manufacturer for assessment on 11/17/2022.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint counter torque sleeve showed an instrument with repeated use, as identified by worn laser markings, surface scratches, and implant engagement wear marks.One of the four distal tines was fractured from the instrument as reported.A functionality assessment was not performed due to the damaged condition of the returned counter torque sleeve, which was removed from distributable inventory.A dhr review was performed for the complaint device lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 1/29/2016.It is unknown why one of the distal arms of the counter torque sleeve could be fractured.It may be possible that the counter torque sleeve may not have been entirely engaged with the implant construct, and the distal arm that was engaged may have fractured due to the rotational force applied.The root cause of this complaint cannot be reliably determined.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key15886869
Report Number3005031160-2022-00036
Device Sequence Number5103422
Product Code NKG
UDI-Device IdentifierM697X06704701
UDI-PublicM697X06704701
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0470
Device Lot Number054003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale